Alert archive / West Virginia / Heat Advisories in 2012
Heat Advisory 5, NWS Charleston, WV
NWS Charleston, WV issued this heat advisory at Jul 2, 2012, 3:46 PM EDT for 24 counties in West Virginia; 9 counties in Ohio; 4 counties in Kentucky. It took effect at Jul 3, 2012, 12:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2012, 3:46 PM EDT (19:46 UTC)
- In effect from
- Jul 3, 2012, 12:00 PM EDT
- Expired
- Jul 3, 2012, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Charleston, WV
All 37 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 55 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -415 J/kg
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
577 WWUS71 KRLX 021946 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV ISSUED BY NATIONAL WEATHER SERVICE PITTSBURGH PA 346 PM EDT MON JUL 2 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>032-030400- /O.NEW.KRLX.HT.Y.0005.120703T1600Z-120703T2300Z/ /O.CON.KRLX.HT.Y.0004.000000T0000Z-120702T2300Z/ GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON-VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS- TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA... CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN... RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS... ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON 346 PM EDT MON JUL 2 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT TUESDAY. * HEAT INDEX VALUES...90 TO 100 * TIMING...THIS AFTERNOON AND EARLY EVENING...TUESDAY AFTERNOON AND TUESDAY EVENING * IMPACTS...HEALTH RELATED PROBLEMS...SUCH AS HEAT CRAMPS OR HEAT EXHAUSTION...BECOME MORE LIKELY IF PRECAUTIONS ARE NOT TAKEN. WITH PROLONGED EXPOSURE IN THIS ENVIRONMENT...A HEAT STROKE IS POSSIBLE. WITH WIDESPREAD POWER OUTAGES...AIR CONDITIONING MAY NOT BE ACCESSIBLE...ADDING TO THE IMPACTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ 26
5 follow-up statements
624 WWUS71 KRLX 030014 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 814 PM EDT MON JUL 2 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>032-030815- /O.CON.KRLX.HT.Y.0005.120703T1600Z-120703T2300Z/ GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON-VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS- TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA... CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN... RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS... ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON 814 PM EDT MON JUL 2 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT TUESDAY... * HEAT INDEX VALUES...IN THE MID 90S DUE TO TEMPERATURES IN THE LOWER 90S...AND DEW POINTS IN THE UPPER 60S. * TIMING...TUESDAY AFTERNOON INTO TUESDAY EVENING * IMPACTS...HEALTH RELATED PROBLEMS...SUCH AS HEAT CRAMPS OR HEAT EXHAUSTION...BECOME MORE LIKELY IF PRECAUTIONS ARE NOT TAKEN. WITH PROLONGED EXPOSURE IN THIS ENVIRONMENT...A HEAT STROKE IS POSSIBLE. WITH WIDESPREAD POWER OUTAGES...AIR CONDITIONING MAY NOT BE ACCESSIBLE...ADDING TO THE IMPACTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT WEATHER IS EXPECTED. THE COMBINATION OF THE HOT WEATHER AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ TRM
680 WWUS71 KRLX 030807 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 407 AM EDT TUE JUL 3 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>032-031600- /O.CON.KRLX.HT.Y.0005.120703T1600Z-120703T2300Z/ GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON-VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS- TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA... CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN... RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS... ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON 407 AM EDT TUE JUL 3 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... * HEAT INDEX VALUES...IN THE MID 90S DUE TO TEMPERATURES IN THE LOWER AND MIDDLE 90S...AND DEW POINTS IN THE MIDDLE TO UPPER 60S. * TIMING...TUESDAY AFTERNOON INTO EARLY TUESDAY EVENING * IMPACTS...HEALTH RELATED PROBLEMS...SUCH AS HEAT CRAMPS OR HEAT EXHAUSTION...BECOME MORE LIKELY IF PRECAUTIONS ARE NOT TAKEN. WITH PROLONGED EXPOSURE IN THIS ENVIRONMENT...A HEAT STROKE IS POSSIBLE. WITH WIDESPREAD POWER OUTAGES...AIR CONDITIONING MAY NOT BE ACCESSIBLE...ADDING TO THE IMPACTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT WEATHER IS EXPECTED. THE COMBINATION OF THE HOT WEATHER AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
246 WWUS71 KRLX 031432 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1032 AM EDT TUE JUL 3 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>032-032245- /O.CON.KRLX.HT.Y.0005.120703T1600Z-120703T2300Z/ GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON-VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS- TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA... CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN... RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS... ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON 1032 AM EDT TUE JUL 3 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * HEAT INDEX VALUES...IN THE MID 90S DUE TO TEMPERATURES IN THE LOWER TO MIDDLE 90S...AND DEWPOINTS IN THE MID TO UPPER 60S. * TIMING...TUESDAY AFTERNOON INTO EARLY TUESDAY EVENING * IMPACTS...HEALTH RELATED PROBLEMS...SUCH AS HEAT CRAMPS OR HEAT EXHAUSTION...BECOME MORE LIKELY IF PRECAUTIONS ARE NOT TAKEN. WITH PROLONGED EXPOSURE IN THIS ENVIRONMENT...A HEAT STROKE IS POSSIBLE. WITH WIDESPREAD POWER OUTAGES...AIR CONDITIONING MAY NOT BE ACCESSIBLE...ADDING TO THE IMPACTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT WEATHER IS EXPECTED. THE COMBINATION OF THE HOT WEATHER AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
979 WWUS71 KRLX 031922 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 322 PM EDT TUE JUL 3 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>032-040330- /O.NEW.KRLX.HT.Y.0006.120704T1600Z-120704T2300Z/ /O.CON.KRLX.HT.Y.0005.000000T0000Z-120703T2300Z/ GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON-VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS- TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA... CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN... RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS... ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON 322 PM EDT TUE JUL 3 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT WEDNESDAY. * HEAT INDEX VALUES...IN THE UPPER 90S DUE TO TEMPERATURES IN THE LOWER TO MIDDLE 90S...AND DEWPOINTS IN THE MID 60S. * TIMING...THIS AFTERNOON AND WEDNESDAY AFTERNOON. * IMPACTS...HEALTH RELATED PROBLEMS...SUCH AS HEAT CRAMPS OR HEAT EXHAUSTION...BECOME MORE LIKELY IF PRECAUTIONS ARE NOT TAKEN. WITH PROLONGED EXPOSURE IN THIS ENVIRONMENT...A HEAT STROKE IS POSSIBLE. WITH WIDESPREAD POWER OUTAGES...AIR CONDITIONING MAY NOT BE ACCESSIBLE...ADDING TO THE IMPACTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT WEATHER IS EXPECTED. THE COMBINATION OF THE HOT WEATHER AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
351 WWUS71 KRLX 032309 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 709 PM EDT TUE JUL 3 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>032-040715- /O.EXP.KRLX.HT.Y.0005.000000T0000Z-120703T2300Z/ /O.CON.KRLX.HT.Y.0006.120704T1600Z-120704T2300Z/ GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON-VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS- TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA... CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN... RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS... ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON 709 PM EDT TUE JUL 3 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT WEDNESDAY... ...HEAT ADVISORY HAS EXPIRED THIS EVENING... * HEAT INDEX VALUES...IN THE UPPER 90S DUE TO TEMPERATURES IN THE LOWER 80S...AND DEWPOINTS IN THE UPPER 60S. * TIMING...WEDNESDAY AFTERNOON. * IMPACTS...HEALTH RELATED PROBLEMS...SUCH AS HEAT CRAMPS OR HEAT EXHAUSTION...BECOME MORE LIKELY IF PRECAUTIONS ARE NOT TAKEN. WITH PROLONGED EXPOSURE IN THIS ENVIRONMENT...A HEAT STROKE IS POSSIBLE. WITH WIDESPREAD POWER OUTAGES...AIR CONDITIONING MAY NOT BE ACCESSIBLE...ADDING TO THE IMPACTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT WEATHER IS EXPECTED. THE COMBINATION OF THE HOT WEATHER AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this heat advisory went out at Jul 2, 3:11 PM EDT, 35 minutes earlier.
Area forecast discussion, Jul 2, 3:11 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
311 PM EDT MON JUL 2 2012
.SYNOPSIS...
NORTHWEST FLOW WILL CONTINUE...AS WILL WARMTH AND PERIODIC
THUNDERSTORM CHANCES.
&&
.NEAR TERM /THROUGH TUESDAY NIGHT/...
OVERALL PATTERN PERSISTS AND THE ATMOSPHERE WILL AGAIN DESTABILIZE
IN THE HEAT AND HUMIDITY TODAY AS WEAK SHORTWAVES IN NORTHWEST
FLOW AGAIN SUPPORT A SLIGHT CHANCE FOR THUNDERSTORMS THIS
AFTERNOON AND EVE.
HEAT ADVISORY REMAINS IN EFFECT FOR MUCH OF THE LOWLANDS TODAY.
NUMBERS MAY NOT MAKE IT TO THE 100 NEEDED IN THE HEAT INDEX...BUT
FIGURE THAT WITH MANY PEOPLE IN THE AREA WITHOUT POWER...IT IS
MORE THAN JUSTIFIED AS WEST VIRGINIA AND OHIO TRY TO GET BACK ON
THEIR FEET. LEFT THE MOUNTAIN COUNTIES AND VIRGINIA COUNTIES OUT
FOR NOW WITH LOWER TEMPERATURES.
&&
.SHORT TERM /WEDNESDAY THROUGH TUESDAY NIGHT/...
SHORT TERM FORECAST WILL BE OF PERSISTENCE AS WARMTH AND THUNDERSTORM
CHANCES CONTINUE IN THE PREVAILING NORTHWEST FLOW REGIME. CANNOT
LEAVE POPS OUT DURING THE OVERNIGHT IN GOOD FAITH GIVEN THE
VOLATILE PATTERN...BUT HIGHEST CHANCES WILL BE IN THE AFTERNOON
AND EVENING HOURS EACH DAY.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
MODELS REACHING A FAIR CONSENSUS ON THE EXTENDED AS CWA REMAINS ON
THE EASTERN EDGE OF A RIDGE THAT HAS BEEN ANCHORED OVER THE
SOUTHERN PLAINS. HOT TEMPERATURES WILL CONTINUE...HOWEVER...AM
GOING A FEW TICS LOWER ON HIGHS THAN HPC GUIDANCE THROUGH MIDWEEK.
THIS IS LARGELY DUE TO THE FACT THAT THE CONTINUED NORTHWEST FLOW
KEEPS US IN A DISTURBED PATTERN THAT MAY LEAD TO DIURNALLY DRIVEN
SCATTERED SHOWERS AND STORMS.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
EXPECT VFR CONDITIONS SHOULD PREVAIL AT MOST LOCATIONS THROUGH 18Z
TUESDAY. THE EXCEPTION TO THIS THINKING WOULD BE IN THE VICINITY OF
SHOWERS AND STORMS FM 21Z TODAY THRU 04Z TUESDAY WHERE MVFR/IFR
CONDITIONS ARE POSSIBLE...AND IN THE FAVORED VALLEY LOCATIONS...
INCLUDING EKN...WHERE MVFR/IFR CONDITIONS IN FOG ARE POSSIBLE FROM
06Z THRU 13Z.
AFTER SUNRISE ON TUESDAY...ANY FOG THAT DEVELOPS SHOULD QUICKLY
DISSIPATE...RESULTING IN VFR CONDITIONS ACROSS THE ENTIRE AREA.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...
FORECAST CONFIDENCE: HIGH THROUGH 06Z. MEDIUM 07Z THRU 18Z.
ALTERNATE SCENARIOS: MAY NEED TO ADJUST CONVECTION TIMING.
FOG TIMING EVOLUTION COULD VARY.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
AFTER 18Z TUESDAY...
ISOLATED RESTRICTIONS POSSIBLE IN SCATTERED THUNDERSTORMS.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR WVZ005>011-
013>020-024>032.
OH...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR OHZ066-067-075-
076-083>087.
KY...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...TAX
AVIATION...Hazardous weather outlook, Jul 2, 3:44 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV ISSUED BY NATIONAL WEATHER SERVICE PITTSBURGH PA 344 PM EDT MON JUL 2 2012 VAZ003-004-WVZ033>040-046-047-031945- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 344 PM EDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032- 031945- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR- 344 PM EDT MON JUL 2 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 2, 12:28 PM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1228 PM EDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG LOGAN 37.85N 81.99W
07/01/2012 LOGAN WV PUBLIC
EXTENSIVE BUT CONFINED PATH OF TREE DAMAGE UP A
MOUNTAIN OFF COW CREEK RD.
&&
EVENT NUMBER RLX1200359
NWLocal storm report, Jul 2, 1:32 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
132 PM EDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG JACKSON 39.05N 82.63W
07/01/2012 JACKSON OH 911 CALL CENTER
MULTIPLE TREES DOWN ACROSS COUNTY.
&&
EVENT NUMBER RLX1200360
JCLocal storm report, Jul 2, 1:36 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
136 PM EDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 1 NE ASHLAND 38.48N 82.63W
07/01/2012 BOYD KY 911 CALL CENTER
NUMEROUS TREES DOWN IN RUSSELL AND SURROUNDING AREA.
&&
EVENT NUMBER RLX1200361
JCLocal storm report, Jul 2, 1:39 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
139 PM EDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG LOGAN 37.85N 81.99W
07/01/2012 LOGAN WV 911 CALL CENTER
NUMEROUS TREES DOWN IN LOGAN AREA. ADDITIONAL LOSS OF
POWER.
&&
EVENT NUMBER RLX1200362
JCLocal storm report, Jul 2, 1:42 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
142 PM EDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG PINEVILLE 37.58N 81.53W
07/01/2012 WYOMING WV 911 CALL CENTER
TREES DOWN ACROSS MUCH OF WYOMING COUNTY. POWER
RESTORED SINCE EARLIER STORM WAS LOST.
&&
EVENT NUMBER RLX1200363
JCLocal storm report, Jul 2, 2:10 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
210 PM EDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG MARIETTA 39.42N 81.45W
07/01/2012 WASHINGTON OH 911 CALL CENTER
TREES DOWN IN MARIETTA AREA AND MUCH OF WASHINGTON
COUNTY.
&&
EVENT NUMBER RLX1200364
JCThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:10 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 65 min |
| Jul 1, 8:34 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Doddridge, Gilmer, Harrison, Lewis and 7 more | 56 min |
| Jul 1, 8:42 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 48 min |
| Jul 1, 8:55 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Braxton, Calhoun, Clay, Fayette, Gilmer and 8 more | 65 min |
| Jul 1, 9:15 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Cabell, Fayette, Kanawha, Lincoln, Logan and 5 more | 60 min |
| Jul 1, 9:24 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Braxton, Doddridge, Gilmer, Harrison, Lewis and 2 more | 41 min |
| Jul 1, 10:18 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, McDowell, Mingo, Wyoming | 42 min |
| Jul 1, 10:48 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Wyoming | 27 min |
| Jul 1, 10:56 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Raleigh, Wyoming | 19 min |
| Jul 1, 11:04 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Raleigh | 26 min |
Nearby
Heat Advisories in West Virginia, 2012Heat Advisories in Ohio, 2012Heat Advisories in Kentucky, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.